Alert archive / California / Wind Advisories in 2016
Wind Advisory 44, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 24, 2016, 2:07 AM PST. It took effect at Dec 24, 2016, 5:54 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 2:07 AM PST (10:07 UTC)
- In effect from
- Dec 24, 2016, 5:54 AM PST
- Expired
- Dec 24, 2016, 10:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
389 WWUS76 KHNX 241007 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 207 AM PST SAT DEC 24 2016 CAZ098-099-242000- /O.NEW.KHNX.WI.Y.0044.161224T1800Z-161225T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND... CALIFORNIA CITY...EDWARDS AFB...MOJAVE 207 AM PST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS...NORTHWEST 20 TO 30 WITH GUSTS TO 50 MPH EXPECTED. * TIMING...DEVELOPING LATER THIS MORNING AND CONTINUING THROUGH THE AFTERNOON AND EVENING HOURS. * IMPACTS...EXPECT GUSTY WINDS ALONG HIGHWAYS 14, 58, 178 AND U.S. 395. IN ADDITION, GUSTY CROSSWINDS ARE EXPECTED AT TIMES, ESPECIALLY ALONG HIGHWAYS 14 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO
3 follow-up statements
577 WWUS76 KHNX 241354 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 554 AM PST SAT DEC 24 2016 CAZ098-099-242200- /O.EXT.KHNX.WI.Y.0044.161224T1354Z-161225T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND... CALIFORNIA CITY...EDWARDS AFB...MOJAVE 554 AM PST SAT DEC 24 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...NORTHWEST 20 TO 30 WITH GUSTS TO 50 MPH EXPECTED. LOCALLY STRONGER GUSTS AT TIMES. * TIMING...BECOMING MORE WIDESPREAD LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON AND EVENING HOURS. * IMPACTS...EXPECT GUSTY WINDS ALONG HIGHWAYS 14... 58... 178 AND U.S. 395. IN ADDITION... GUSTY CROSSWINDS ARE EXPECTED AT TIMES... ESPECIALLY ALONG HIGHWAYS 14 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO
235 WWUS76 KHNX 242135 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 135 PM PST SAT DEC 24 2016 CAZ098-099-250545- /O.CON.KHNX.WI.Y.0044.000000T0000Z-161225T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND... CALIFORNIA CITY...EDWARDS AFB...MOJAVE 135 PM PST SAT DEC 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...CONTINUING THROUGH THE EVENING HOURS. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOLINA
388 WWUS76 KHNX 250536 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 936 PM PST SAT DEC 24 2016 CAZ098-099-250645- /O.EXP.KHNX.WI.Y.0044.000000T0000Z-161225T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...RIDGECREST...ROSAMOND... CALIFORNIA CITY...EDWARDS AFB...MOJAVE 936 PM PST SAT DEC 24 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS WILL GRADUALLY WEAKEN BELOW ADVISORY CRITERIA OF GUSTS TO 45 MPH IN THE NEXT HOUR OR TWO. PLEASE DRIVE WITH CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 2:30 PM PST, 11 hours 37 minutes earlier.
Area forecast discussion, Dec 23, 2:30 PM PST, 11 hours 37 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 230 PM PST Fri Dec 23 2016 .SYNOPSIS... A cold Pacific storm will move through Central California today and continue bringing rain and mountain snow. The storm will move east of our area by Christmas Day with drier conditions and a slight warming of temperatures. The atmosphere may become stable next week with daily occurrences of valley fog...locally dense. && .DISCUSSION... Cold Pacific storm approaching the district today as warm overruning precipitation has already invaded the Central California Interior. Upper air model analysis has the Central California Interior in an area of good difluent flow providing support for this morning precipitation. Yet, while precipitation has been light in the warm sector, it has managed to lower snow levels to near 6000 feet msl today. Upper air analysis from Oakland and Vandenberg showed the freezing level from above 8000 feet msl to above 9000 feet msl, respectively. The observation from Reno showed the freezing level at the surface. Cross California temperature analysis showed a downward slope from west to east. Therefore, the Sierra Nevada was more in the range of having a snow line near the 5000 foot msl level. Therefore, Yosemite (especially the valley floor) should have to problem accumulating snow today through Saturday. The main area of the next winter storm is still offshore as of this morning, but will push on-shore at around 400 PM PST this afternoon. Will expect the band of heavy precipitation falling during and after frontal passage from 400 PM PST through 1000 PM PST this evening. While the snow line will be at around 5000 feet msl through this afternoon, snow levels will start falling below 4000 feet msl this evening (just before midnight). Light snow may start accumulating in the foothills of Mariposa and Madera Counties along with light snow also accumulating at the Tejon Pass (near 4000 feet) of the Grapevine (Interstate-5) near and after midnight. A winter storm warning has been posted for the Sierra Nevada from Yosemite to the Kern County Line and will remain in effect until 400 PM PST on Saturday. Satellite precip-water imagery along with upper air observations from Oakland and Vandenberg show a plume of higher moisture surging toward the West Coast today. The plume of +1.00 inch precip-water will swing southward this afternoon and evening toward Southern California. Beforehand, the plume will cross Central California and provide the moisture for warning criteria precipitation amounts. Timing of the heaviest precipitation will range from 1000 PM PST through 0400 AM PST, and linger through part of the day on Saturday. While the amount of snow fall may not be significant for the Grapevine, the amount expected to accumulate late tonight through Saturday morning will impact holiday travel on Interstate-5. Therefore, a winter weather advisory has also be posted for the Grapevine area. Yet, before the snow, strong winds ahead of the cold frontal passage through Kern County will also make travel difficult. Additional concerns are the burn areas of Central California. While the precipitation observed so far has been on the lighter side, then have been higher then progs suggested for the event so far. Forecasted precipitation amounts have been closer to actual values, therefore, will continue to forecast values above those listed in the guidance for Central California. Yet, the progged precipitation amounts fall below the danger of debris flow criteria for the burn scars of the area. However, the soil is saturated which could lower the rain fall criteria. Monitoring of venerable area will continue for any hazards that could develop on Saturday. Lingering showers will continue along the east side of the San Joaquin (SJ) Valley and at the south end near the Grapevine on Sunday. Upper level ridging of Sunday will keep the precipitation to a minimum as fog (possibly dense) returns to the SJ Valley. Another storm is progged to swing through the west coast but remain offshore. The storm will move toward the southern California coast by Monday and keeping Central California within a stable atmosphere. Dense fog will become a threat to the SJ Valley starting early next week as a blocking ridge pattern moves over the west coast. Long range models do lift the upper low toward Southern California by next Friday, yet, model uncertainty remains high as the possible trajectory of the low. Will not introduce a mention of precipitation for now and wait for better model consensus on Day 7. && .AVIATION... Mainly MVFR with areas of IFR ceilings and visibility in precipitation across the central San Joaquin Valley and southern Sierra Foothills, and after 21Z today in the south San Joaquin Valley. Mountain obscuring IFR/LIFR will prevail over the southern Sierra Nevada and and spread into the Tehachapi mountains by 00Z Saturday. Otherwise...VFR conditions will prevail over the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Warning until 4 PM PST Saturday CAZ096-097. Winter Weather Advisory from Midnight tonight to 10 PM PST Saturday CAZ095. Wind Advisory until 10 PM PST this evening CAZ095. && public...Molina avn/fw...DS synopsis...Molina weather.gov/hanford
In the hours before
Local storm report, Dec 23, 11:57 PM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1157 PM PST FRI DEC 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM FLOOD 15 NW GRAPEVINE 35.10N 119.11W
12/23/2016 KERN CA LAW ENFORCEMENT
ROADWAY FLOODING REPORTED BY CHP ON COPUS RD
NEAR OLD RIVER ROADWAY. UNABLE TO PASS.
&&
BSOLocal storm report, Dec 24, 12:10 AM PST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1210 AM PST SAT DEC 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM FLOOD 12 SW LAKE ISABELLA 35.53N 118.66W
12/24/2016 KERN CA LAW ENFORCEMENT
CHP REPORTED BOULDERS AND ROCKS ON ROADWAY
ON HIGHWAY 178 NEAR DEMOCRAT RD DUE TO
RUNOFF FROM HEAVY RAIN.
&&
BSOThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 4:57 PM PST | Flash Flood Warning | HNX | Kern, Tulare | 6 hr |
| Dec 23, 7:32 PM PST | Areal Flood Advisory | HNX | Fresno, Kern, Madera, Tulare | 4 hr |
| Dec 23, 8:09 PM PST | Areal Flood Advisory | HNX | Kern | 3 hr |
| Dec 23, 10:00 PM PST | Areal Flood Advisory | HNX | Kern | 2 hr |
| Dec 23, 11:42 PM PST | Areal Flood Advisory | HNX | Tulare | 63 min |
| Dec 23, 11:49 PM PST | Areal Flood Advisory | HNX | Kern | 56 min |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.